MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP ORTHOPEDIATRICS 90 DEGREE INFANT LCB 35MM X 5MM X 3-HOLE; ORTHOPEDIATRICS LOCKING CANNULATED BLADE PLATE

ORTHOPEDIATRICS, CORP ORTHOPEDIATRICS 90 DEGREE INFANT LCB 35MM X 5MM X 3-HOLE; ORTHOPEDIATRICS LOCKING CANNULATED BLADE PLATE
Model Number N/A
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign source - (b)(6).Customer has indicated that the product is in process of being returned to orthopediatrics for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It has been reported that following the close of a derotational osteotomy procedure, the infant locking cannulated blade plate was found, via x-ray, to be bent.The patient was re-opened and the infant blade plate replaced with a child blade plate.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Photographs of x-rays confirmed that the plate was bent.The device was not returned for evaluation.The device was made to specification and there were no manufacturing deviations.There have been no recent design changes.A root cause was unable to be determined.Per the system instructions for use, a risk associated with the use of this device is "bending, fracture, or migration of the implant".If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Orthopediatrics will continue to monitor for trends.

Brand Name
ORTHOPEDIATRICS 90 DEGREE INFANT LCB 35MM X 5MM X 3-HOLE
Common Device Name
ORTHOPEDIATRICS LOCKING CANNULATED BLADE PLATE
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN 46582
MDR Report Key7366633
Report Number3006460162-2018-00016
Device Sequence Number13895294
Product Code HRS
UDI-Device Identifier00841132109717
UDI-Public(01)00841132109717(10)M78448-B
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberN/A
Device Catalogue Number00-1200-1002
Device Lot NumberM78448-B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age11 YR
Patient Weight25